MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 42-16

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 42-16
Model Number 520-42-016
Health Effect - Clinical Code No Information (3190)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was to convert to a reverse shoulder.The previous surgery and the revision detailed in this investigation occurred over 11 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device and its applicable concomitant device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery to convert it to a reverse shoulder.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical are prolonged overhead activities, excessive range of motion, patient age, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - surgeon removed glenoid, head, and neck of a turon and converted it to a reverse.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 42-16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8697701
Report Number1644408-2019-00539
Device Sequence Number13911108
Product Code KWS
UDI-Device Identifier00888912145114
UDI-Public(01)00888912145114
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model Number520-42-016
Device Catalogue Number520-42-016
Device Lot Number909C1103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR